MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIDENT PSL WITH PUREFIX HA 54MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH TRIDENT PSL WITH PUREFIX HA 54MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Model Number 542-11-54F
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Osteolysis (2377)
Date of Event 08/11/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An event regarding osteolysis involving a trident shell was reported.The event was reported and confirmed via clinician review.Method & results product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device was not returned.Medical records received and evaluation: a review of the provided medical records by a clinical consultant stated the following: adverse event identified: revision of left hip arthroplasty due to disassociation of a femoral head from a tmzf stem and trunnionosis.Hazards: failure of trunnion-head construct.Conclusion of assessment: review of the records provided confirmed the implant disassociation and trunnion wear.Review of implant stickers could define if the head was an lfit or associated with an lfit problem.Obtaining the implant may provide additional insight into the mechanism of disassociation.Product history review: not performed as the device lot details were not provided.Complaint history review: not performed as the device lot details were not provided.Conclusions: it was reported post-operatively about wear through and destruction of the acetabulum, periacetabular osteolysis and abductor destruction.Reported and confirmed via clinician review.The exact cause of the event could not be determined because insufficient information was provided.Further information such as device lot details and return of the device are needed to complete the investigation for determining root cause.No further investigation for this event is possible at this time.If devices and / or additional information become available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
Patient came to (b)(6) clinic complaining of progressive hip pain.An x-ray revealed a disassociated femoral head due to excessive trunnion wear of the femoral stem.During surgery was noted the trunnion had worn to the point that the femoral head had come off.After explanting the accolade tmzf stem a restoration modular stem was used as the replacement device.*update on 04-aug-2021 per medical review: post-operatively it was stated that there was catastrophic failure of the hip, trunnion failure at the taper, metal disease, femoral osteolysis with a well fixed stem, wear through and destruction of the acetabulum, periacetabular osteolysis and abductor destruction.

Brand Name
TRIDENT PSL WITH PUREFIX HA 54MM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key12367774
Report Number0002249697-2021-01462
Device Sequence Number3887570
Product Code LPH
UDI-Device Identifier07613327037203
UDI-Public07613327037203
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K983382
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2020
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number542-11-54F
Device Catalogue Number542-11-54F
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/04/2021
Initial Report FDA Received Date08/25/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age73 YR
Patient Weight94